Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Attention Deficit Disorder (ADD/ADHD)



advertisement
Reply
 
Thread Tools Display Modes
Old 01-09-2018, 05:53 PM   #1
Junior Member
Umpulsive has no updates.
 
Member Since: Jan 2018
Location: Canada
Posts: 19
My Mood:

21 hugs
given
Default Hypoactivity

About a week ago I noticed, I often read discussions about hyperactivity associated with ADHD-Primarily Hyperactive/Impulsive and ADHD-Combined.

But rarely do I read about hypoactivity associated with ADHD-Primarily Inattentive and ADHD-Combined?

Quote:
Quote:
hypoactivity

1. abnormally diminished activity, as of peristalsis.
2. abnormally decreased motor and cognitive activity, with slowing of thought, speech, and movement.
-medical-dictionary.thefreedictionary.com/Hypoactivity
So I am creating this thread to help me and other members interested learn more about hypoactivity associated with ADHD-Primarily Inattentive and ADHD-Combined.


All thoughts on the subjects are appreciated.





Umpulsive
Umpulsive is offline   Reply With Quote
Hugs from:

advertisement
Old 01-10-2018, 05:45 PM   #2
Apparition
 
Skeezyks's Avatar
Skeezyks has no updates.
 
Member Since: Oct 2015
Location: The Minne-apple
Posts: 13,228 (SuperPoster!)
My Mood:

2 yr Member
9,269 hugs
given
PC PoohBah!
Smile Re: Hypoactivity

I'm sorry I don't know anything about this. But I just thought I would mention that I checked to see if I could find something in PsychCentral's archives regarding the link between hypo activity & ADHD. I, at least, could not. Hopefully some other members, here on PC, will have some thoughts they can share.
__________________
"Confess your hidden faults. Approach what you find repulsive. Help those you think you cannot help. Anything you are attached to, let it go. Go to places that scare you." (Advice, from her teacher, to the Tibetan yogini, Machig Labdrön)

"In other traditions demons are expelled externally. But in my tradition demons are accepted with compassion." Machig Labdrön, Tibet, 11th Century
Skeezyks is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 01-10-2018, 08:24 PM   #3
Junior Member
Umpulsive has no updates.
 
Member Since: Jan 2018
Location: Canada
Posts: 19
My Mood:

21 hugs
given
Default Re: Hypoactivity

Quote:
Originally Posted by Skeezyks View Post
I'm sorry I don't know anything about this. But I just thought I would mention that I checked to see if I could find something in PsychCentral's archives regarding the link between hypo activity & ADHD. I, at least, could not. Hopefully some other members, here on PC, will have some thoughts they can share.
Hi Skeezyks

Thanks

I never thought of searching the forums for the term “Hypoactive/Hypoactivity”, and I did find some members posts, in other older threads from this ADD/ADHD section.

I replied to two members posting on the topic of Hypoactivity, so far.


Thanks again.






Umpulsive
Umpulsive is offline   Reply With Quote
Old 01-10-2018, 09:05 PM   #4
Junior Member
Umpulsive has no updates.
 
Member Since: Jan 2018
Location: Canada
Posts: 19
My Mood:

21 hugs
given
Default Re: Hypoactivity

Quote:
Hypoactivity is an inhibition of behavioral or locomotor activity.

Hypoactivity is a characteristic effect of sedative agents and many centrally acting anesthetics. Other drugs such as antipsychotics and mCPP also produce this effect, often as a side effect.

It may be a characteristic symptom of the inattentive type of ADHD (ADHD-PI)..
-Wikipedia





Umpulsive
Umpulsive is offline   Reply With Quote
Old 01-11-2018, 04:45 PM   #5
Junior Member
Umpulsive has no updates.
 
Member Since: Jan 2018
Location: Canada
Posts: 19
My Mood:

21 hugs
given
Default Re: Hypoactivity

Quote:
Quote:
It was found that children with ADD without hyperactivity differed from children with ADD with hyperactivity in that they were “more daydreamy, hypoactive, lethargic, and disabled in academic achievement, but as substantially less aggressive and less rejected by their peers” (Barkley 2006a, p. 21).
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3000907/
People who have ADHD-PI are “more daydreamy, hypoactive, lethargic, and disabled in academic achievement..”








Umpulsive
Umpulsive is offline   Reply With Quote
Old 01-12-2018, 12:17 AM   #6
Junior Member
 
Nocalove's Avatar
Nocalove has no updates.
 
Member Since: May 2017
Location: MidWest
Posts: 20
My Mood:

Default Re: Hypoactivity

Not sure if this has anything to do with the topic but I just was started on a medication for ADHD that sedates me. Is this something like hypo?
The medication is generic Intuniv.
Nocalove is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 01-12-2018, 07:06 PM   #7
Junior Member
Umpulsive has no updates.
 
Member Since: Jan 2018
Location: Canada
Posts: 19
My Mood:

21 hugs
given
Default Re: Hypoactivity

Quote:
Originally Posted by Nocalove View Post
Not sure if this has anything to do with the topic but I just was started on a medication for ADHD that sedates me. Is this something like hypo?
The medication is generic Intuniv.
Thanks for your interest.

I do not know?

I have no experience with taking Intuniv.

I have read that taking ADHD medication (type of medication not specified) can cause hypoactivity.

I am more ADHD-PI, (some hyperactive symptoms but not enough to for me meet criteria for ADHD-Combined diagnoses)

I take methylphenidate SR, and on the medication bottle label given by the pharmacists, there is a warning that medication may cause drowsyness. (I do not think the pharmacists knows my exact ADHD diagnosis?)

But I have never experienced drowsyness/hypoactivity when I take medication, even when my doctor had me try taking higher than daily recommended dosage.

I was wondering if people who are more ADHD-PH/I, may be more likely to experience hypoactivity when taking medication, especially at to high of a dosage, but that only a guess?

I have experienced primarily hypoactive/inattentive symptoms all my life before diagnosis and now when I do not take medication.

In other words, I take medication to relieve my hypoactivity symptoms.

I will ask my doctor and pharmacist.

Very interesting question.






Umpulsive

Last edited by Umpulsive; 01-12-2018 at 07:26 PM..
Umpulsive is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -5. The time now is 01:55 PM.


Powered by vBulletin® — Copyright © 2000 - 2018, Jelsoft Enterprises Ltd.



advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines